Alert archive / California / Small Craft Advisories in 2024

Small Craft Advisory 21, NWS San Diego, CA

September 9, 2024

NWS San Diego, CA issued this small craft advisory at Sep 9, 2024, 12:59 PM PDT. It took effect at Sep 9, 2024, 2:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2024, 12:59 PM PDT (19:59 UTC)
In effect from
Sep 9, 2024, 2:00 PM PDT
Expired
Sep 10, 2024, 11:00 PM PDT
In force
33 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

383 
WHUS76 KSGX 091959
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
1259 PM PDT Mon Sep 9 2024

PZZ775-101000-
/O.NEW.KSGX.SC.Y.0021.240909T2100Z-240911T0600Z/
Waters from San Mateo Point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
1259 PM PDT Mon Sep 9 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts 20 to 30 kt,
  strongest near San Clemente Island, and steep seas 4 to 6 ft.

* WHERE...Waters from San Mateo Point to the Mexican Border extending
  30 to 60 nm out, including San Clemente Island.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Gusty winds will mainly occur during the 
  afternoon and early evening, with lighter winds overnight and in
  the morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
400 
WHUS76 KSGX 100259
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
759 PM PDT Mon Sep 9 2024

PZZ775-110600-
/O.CON.KSGX.SC.Y.0021.000000T0000Z-240911T0600Z/
Waters from San Mateo Point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
759 PM PDT Mon Sep 9 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT
TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and
  seas 4 to 6 ft. Strongest gusts near San Clemente Island.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...Until 11 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Gusty winds will mainly occur during the 
  afternoon and early evening, with lighter winds overnight and in
  the morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
289 
WHUS76 KSGX 100906
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
206 AM PDT Tue Sep 10 2024

PZZ775-102100-
/O.CON.KSGX.SC.Y.0021.000000T0000Z-240911T0600Z/
Waters from San Mateo Point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
206 AM PDT Tue Sep 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts to 25 kt. 
  Strongest gusts near San Clemente Island.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...Until 11 PM PDT.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Gusty winds will mainly occur during the
  afternoon and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
390 
WHUS76 KSGX 102027
MWWSGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Diego CA
127 PM PDT Tue Sep 10 2024

PZZ775-110600-
/O.CON.KSGX.SC.Y.0021.000000T0000Z-240911T0600Z/
Waters from San Mateo Point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island-
127 PM PDT Tue Sep 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds up to 15 kt with gusts 20 to 25 kt. 
  Strongest gusts near San Clemente Island.

* WHERE...Waters from San Mateo Point to the Mexican Border 
  Extending 30 to 60 nm out including San Clemente Island.

* WHEN...Until 11 PM PDT.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Gusty winds most likely this afternoon and
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 9:45 AM PDT, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 9, 9:45 AM PDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 AM PDT Mon Sep 9 2024

.SYNOPSIS...
Hot conditions continue across the area today with slight chances of
isolated showers and thunderstorms over the mountains today. Below
average high temperatures will return by Wednesday with below
average temperatures expected into early next week. Westerly winds
will increase Tuesday and Wednesday afternoons and evenings.
Strongest winds will be over the mountains into the deserts and
below passes. The marine layer is expected to deepen into the middle
to end of the week with low clouds reaching into the valleys by
Friday morning.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

High temperatures today are expected to be 5 to 10 degrees cooler
than yesterday for the coasts and western valleys. Temperatures in
the mountains and deserts will be 3 to 5 degrees warmer than
yesterday. A trough of low pressure is expected to move into the
Pacific Northwest from the Gulf of Alaska for the middle of the
week. That will bring below average temperatures to the area
starting Wednesday. Areas west of the mountains will benefit this
pattern change first with highs 5 to 10 degrees cooler on Tuesday
vs. Monday.

There is still some monsoonal moisture in place today, with
precipitable water values around 1.30 inches on the 12Z sounding at
KNKX this morning. There is still some instability, although less
than yesterday. There remains a capping inversion in the mid-levels
of the atmosphere which could delay or inhibit thunderstorm
development this afternoon. Current forecast maintains a 15 to 30
percent chance of thunderstorms developing. Main impacts will be
locally heavy rain and erratic winds where thunderstorms develop. Thunderstorms
are out of the forecast for the rest of the week as drier
northwesterly flow aloft.

With the return of onshore flow and the position of the trough,
westerly winds are expected to increase. Winds will be strongest
Tuesday and Wednesday afternoon and evening over the mountains
and into the deserts. Peak wind gusts will be 30 to 45 mph,
locally up to 50 mph through wind prone passes like the San
Gorgonio Pass.

The return of onshore flow is expected to deepen the marine layer
for the middle to end of the week. Low clouds and fog are expected
along the coast, with the potential for low cloud coverage to extend
well into the valleys for the latter half of the week. In addition
to the increase in cloud coverage, the troughing pattern and
increase in onshore flow will keep temperatures below normal across
the area. Below average temperatures are expected for Wednesday
through early next week. A weak troughing pattern will remain into
most of the weekend. Ensemble guidance is still struggling with what
will happen by Sunday onward, as an anomalously strong trough of low
pressure potentially digs into California. Uncertainty is high with
this, as some models depict this feature in different areas and at
varying strengths.

&&

.AVIATION...
091515Z...Smoke from the Line Fire will continue to impact areas
between Running Springs and Corona. This smoke layer should disperse
some over the day, but with hazy reduced vis 4-6SM. Pyrocumulus is
possible 18-00Z over the fire. In the mountains, cumulus clouds at
about 10000 feet MSL and a few CBs and TSRA  are possible between 19-
01Z. Tops could rise to 50000 feet MSL and any TS could produce
cloud to ground lightning and gusty winds.

&&

.MARINE...
West to northwest winds with gusts near 20 kt expected around San
Clemente Island late today through late Tuesday. No hazardous marine
conditions are expected through Friday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM PDT this evening for Orange County
     Coastal Areas-San Diego County Coastal Areas.

     Excessive Heat Warning until 8 PM PDT this evening for Orange
     County Inland Areas-San Bernardino and Riverside County
     Valleys-The Inland Empire-San Diego County Valleys-Santa
     Ana Mountains and Foothills.

PZ...None.

&&

PUBLIC...CO
AVIATION/MARINE...CSP

In the hours before

Local storm report, Sep 9, 9:08 AM PDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
908 AM PDT Mon Sep 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Flood            4 N Riverside           34.04N 117.39W
09/08/2024                   San Bernardino     CA   Trained Spotter

            Flooding. Max Intense rainfall for well over
            an hour, strong winds, and plenty of hail.

&&

AOT
Local storm report, Sep 9, 9:11 AM PDT, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
911 AM PDT Mon Sep 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Non-Tstm Wnd Gst 3 ESE Perris            33.77N 117.18W
09/08/2024  M71 MPH          Riverside          CA   Mesonet

            Mesonet station SE943 Perris East (SCE943).

&&

AOT
Local storm report, Sep 9, 9:12 AM PDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
912 AM PDT Mon Sep 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Gst     1 SW Perris             33.78N 117.24W
09/08/2024  M54 MPH          Riverside          CA   Mesonet

            Mesonet station SE912 Perris (SCE912).

&&

AOT
Local storm report, Sep 9, 9:13 AM PDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
913 AM PDT Mon Sep 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Tstm Wnd Gst     2 NW Rainbow            33.45N 117.17W
09/08/2024  M63 MPH          Riverside          CA   Mesonet

            Mesonet station 133SE Santa Margarita Res
            (SCE1133).

&&

AOT
Local storm report, Sep 9, 9:14 AM PDT, 3 hours 45 minutes before
Preliminary Local Storm Report...Summary
National Weather Service San Diego CA
914 AM PDT Mon Sep 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     Flood            3 SW San Bernardino     34.06N 117.32W
09/08/2024                   San Bernardino     CA   Law Enforcement

            CalTrans Quick map report of flooding and
            unable to unclog drain.

0515 PM     Hail             1 W Menifee             33.68N 117.17W
09/08/2024  M0.75 Inch       Riverside          CA   Public

            Public reports picture of hail roughly penny
            sized.

0442 PM     Tstm Wnd Dmg     Perris                  33.79N 117.22W
09/08/2024                   Riverside          CA   Public

            CHP reports numerous trees down in Peris.

0434 PM     Flood            2 S San Bernardino      34.07N 117.28W
09/08/2024                   San Bernardino     CA   Law Enforcement

            CalTrans Quick Map report of flooding on
            portions of I-10 with blcokage in the slow
            lane.

0430 PM     Tstm Wnd Gst     3 ESE Perris            33.77N 117.18W
09/08/2024  M71 MPH          Riverside          CA   Mesonet

            Corrects previous non-tstm wnd gst report
            from 3 ESE Perris. Mesonet station SE943
            Perris East (SCE943).

0430 PM     Tstm Wnd Gst     6 E Perris              33.80N 117.12W
09/08/2024  M50 MPH          Riverside          CA   Mesonet

            Mesonet station 500SE Nuevo East (SCE1500).

0430 PM     Tstm Wnd Gst     1 SW Perris             33.78N 117.24W
09/08/2024  M54 MPH          Riverside          CA   Mesonet

            Mesonet station SE912 Perris (SCE912).

0428 PM     Hail             3 SE Perris             33.76N 117.19W
09/08/2024  E1.00 Inch       Riverside          CA   Public

            Public reported quarter sized hail south of
            Peris.

0421 PM     Hail             2 SW Perris             33.77N 117.23W
09/08/2024  M0.25 Inch       Riverside          CA   Public

0420 PM     Tstm Wnd Gst     1 NNE Sun City          33.73N 117.19W
09/08/2024  M53 MPH          Riverside          CA   Mesonet

            Mesonet station 013SE Sun City (SCE1013).

0358 PM     Hail             4 SW Wildomar           33.57N 117.31W
09/08/2024  E0.75 Inch       Riverside          CA   Public

            Report from mPING: Dime (0.75 in.).

0330 PM     Flood            4 N Riverside           34.04N 117.39W
09/08/2024                   San Bernardino     CA   Trained Spotter

            Flooding. Max Intense rainfall for well over
            an hour, strong winds, and plenty of hail.

0310 PM     Tstm Wnd Gst     2 NW Rainbow            33.45N 117.17W
09/08/2024  M63 MPH          Riverside          CA   Mesonet

            Mesonet station 133SE Santa Margarita Res
            (SCE1133).

0621 PM     Wildfire         5 NNE Camp Pendleton    33.41N 117.37W
09/07/2024                   San Diego          CA   Fire Dept/Rescue

            On Camp Pendleton. Fire at least 500 acres
            with potential for 1,000+ acres, no word on
            any containment. High temperatures this
            afternoon were near 100 degrees with winds
            gusting up to 20mph.

0613 PM     Wildfire         8 NE Campo              32.70N 116.36W
09/07/2024                   San Diego          CA   Fire Dept/Rescue

            Off Church Rd just off I-8 in the San Diego
            Mountains. Burned 45 acres with forward
            progress stopped and 25% containment.
            Evacuation orders were issued but were
            allowed to be lifted. High temperatures this
            afternoon were near 100 degrees with max
            wind gusts of 20mph out of the east.

0430 PM     Extreme Heat     3 NE Anaheim            33.85N 117.88W
09/06/2024  M112 F           Orange             CA   Broadcast Media

            *** 1 FATAL, 1 INJ ***
            A woman and her 3 year old daughter were
            found unresponsive in a locked car where
            they had been for at least two hours. The
            child passed away shortly after arriving at
            the hospital, though the cause of death has
            not been determined. The woman is
            recovering. The high temperature in Anaheim
            was 112 that day, and authorities reported
            it was 104 degrees when they responded to
            the call.

&&

AOT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:08 PM PDTFlash Flood Warning Considerable damage threatSGXRiverside3 hr

Nearby

Small Craft Advisories in California, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.